All Journal Entries Journals

Tramadol withdrawal

May 13, 2014 - 1 comments
Tags:

tramadol withdrawal

,

tramadol

,

withdrawal

,

Depression

,

Back pain

,

Chronic Pain

,

tramadol addiction



Well here I am, basically back in the same place I was 3 years ago.

Unfortunately after coming off of morphine, my back pain was intolerable and couldn't cope.
I ended up on Tramadol, which I didn't realize was actually more addictive than morphine.
I did ok for 2 years, this med gave me pain relief, a boost in my energy, and my mood. My mood was so good that I ended up coming off of my antidepressant. I thought this drug was marvellous, but it's not!

This year it stopped working for me, and I was at the max dose of 500mg. The Tramadol wasn't helping my pain, the depression came back and of course, I had no energy. It has been a very long cold winter, and I've been miserable.
Over the last month I have been able to taper from 500mg to 150mg. At 150mg, the withdrawal symptoms started to kick in. Yes kicking the habit, gives you those horrible restless legs, insomnia (I had a few hours of sleep last night)
Extreme nausea, headaches and the chills. It feels like a horrible flu that you can't get any relief from.

I've started reading Emily's journal (who detoxed off Tramadol) I wished I had read it a few years ago!
It has lots of info, support and other peoples experiences getting off this nasty drug. I can't believe some people were not taking this drug for pain, and they've ended up addicted to this drug. They say it's the worst opioid to come off of, because it is not a natural opioid like morphine, it is synthetic and also has an antidepressant. This means when you detox, you are really coming off 2 drugs and your brain is totally screwed up.

I knew I was in big trouble this winter, when nothing would help my back pain. Apparently it is the drug, saying "take more of me to get relief!"  I didn't give in, one of the side effects of this drug is seizures especially if you take more than 500 mg.  I did end up needing morphine to get me through the rough days. I was extremely upset, really annoyed since I had worked so hard to come off morphine 3 years ago. Needing the Morphine was the point when I knew that I would have to come off Tramadol, but wasn't sure how or when?

My family Dr. has put me back on Effexor since my mood was so flat, and I was extremely anxious. I will probably need to stay on Effexor until I'm off the Tramdol for at least a year. I'm also trying Baclofen (a muscle relaxant) to see if that gives me some back pain relief. But it is also a drug you must taper to come off; I'm just so sick of drugs.

I know I want to come off this drug, but the timing just ***** right now. Summer is just beginning, which I love, and I don't want to miss out on another summer, like I did three years ago.
(Since Winter started in November and lasted until the end of April!)

I've been going back and forth with my decision making?
Should I detox now, since I've dropped my dose, and go cold turkey? Or should I stay on a small dose this summer and finish the detox in October? I suppose I could try to do a really slow taper, but if I'm constantly sick, that wouldn't be my choice.

Well, I guess today, my thought is to do a very slow taper from 150mg. But I could change my mind, depending on my patience level? I may just scream, and say "get this f***** drug out of my body".

Comments
Post a Comment
Avatar universal
by DoneMovingOn, May 19, 2015
I recently became addicted to Tramdol. I was taking 2 100mg time release capsules a day for about 2 months. I started feeling very weird in the mornings when I hadn't taken my morning pill. I did some research when my body started feeling like I was getting sick. I prepared to quit and took 1 a day to ease the pain. I was shocked that I could be going through these withdrawals so quickly from only taking for about 2 months. I have quit completely and I am at the end if day 1. Wow I have felt like complete crap. I knew I had to excersize and drink a lot of water. I will get through this but these last 24 hours have been brutal. Mind you, I have only been taking for almost 2 months. This drug ***** and do not wish this on my worst enemy. I am excited to get this out of my body and get back to normal.

Post a Comment